Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 16, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Feb 24, 2011, 3:03 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 3:03 AM CST (09:03 UTC)
- Expired
- Feb 24, 2011, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
036 WHUS74 KBRO 240903 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 303 AM CST THU FEB 24 2011 ...SHORT LIVED SMALL CRAFT ADVISORY CONDITIONS TODAY... .A TIGHT PRESSURE GRADIENT WILL PREVAIL UNTIL A LOW PRESSURE CENTER TO THE NORTH MOVES EAST AND HIGH PRESSURE FILTERS SOUTH IN ITS PLACE. THE RESULT WILL BE STRONGER SOUTHEAST TO SOUTH WINDS OVER THE GULF WATERS THROUGH MID MORNING...FOLLOWED BY BREEZY SOUTH WINDS OVER THE SOUTHERN LAGUNA MADRE THROUGH THIS AFTERNOON. THE WINDS OF AROUND 20 KNOTS WILL TRIGGER SMALL CRAFT ADVISORIES. WAVE HEIGHTS OFFSHORE WILL INCREASE UP TO AROUND SIX FEET. WINDS WILL DECREASE LATER TODAY...AND WILL SHIFT TO NORTH TONIGHT. GMZ130-132-241530- /O.NEW.KBRO.SI.Y.0014.110224T1500Z-110224T2100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- 303 AM CST THU FEB 24 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. * WINDS: SOUTH SOUTHEAST AROUND 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-241500- /O.NEW.KBRO.SC.Y.0016.110224T0903Z-110224T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 303 AM CST THU FEB 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND WAVES: SOUTH SOUTHEAST WINDS AROUND 20 KNOTS AND WAVE HEIGHTS 4 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 9:51 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Feb 23, 9:51 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 951 PM CST WED FEB 23 2011 .SHORT TERM /TONIGHT THROUGH 6 AM FRIDAY/...NO CHANGES WERE NEEDED TO THE FORECAST IN THE SHORT TERM. OVERCAST SKIES ARE BEGINNING TO DEVELOP OVER DEEP SOUTH TEXAS...ESPECIALLY OVER THE SOUTHEAST PORTION OF THE BRO CWFA. THIS STRATUS WILL LIKELY LARGELY LIMIT THE DEVELOPMENT OF FOG TONIGHT...HOWEVER SOME PATCHY AREAS CANNOT BE TOTALLY RULED OUT. ASIDE FROM THE FOG...BENIGN CONDITIONS WILL OCCUR THROUGH THE NEXT 36 HOURS AS A WEAK COLD FRONT APPROACHES AND MOVES THROUGH. && .LONG TERM...6 AM FRIDAY THROUGH WEDNESDAY...A MID LEVEL SHORT WAVE WILL BE CLEARING THROUGH THE REGION ON FRI ALLOWING A WEAK COLD FRONT TO PUSH THROUGH THE REGION. ANOTHER STRONGER 500 MB CLOSED LOW WILL DIG TOWARDS THE SOUTH CENTRAL PLAINS STATES ON SUN. AS THIS NEXT FEATURE CLEARS THE REGION LATER THIS WEEKEND IT WILL USHER THROUGH ANOTHER FAIRLY MILD COLD FRONT THROUGH THE REGION RESULTING IN MILDER TEMPS AND LOWER HUMIDITY VALUES DURING THE FIRST HALF OF NEXT WEEK. EXPECT OVERALL DEEP ATMS MOISTURE VALUES TO REMAIN PRETTY LIMITED THROUGH THE EXTENDED RANGE PERIOD. SO DO NOT ANTICIPATE ANY SIGNFICANT POPS AT THIS TIME. CAA WILL BE PRETTY LIMITED THROUGH DAY 7 SO WILL MAINTAIN TEMPS NEAR TO ABOVE CLIMO. RUN TO RUN CONSISTENCY WITH THE GFS MEX MOS LOOKS PRETTY STABLE AND MODEL TO MODEL CONSISTENCY BETWEEN THE GFS AND THE ECMWF IS ALSO PRETTY GOOD WITH THE GFS SHOWING A LITTLE FASTER PACE VERSUS THE ECMWF. NO MAJOR CHANGES EXPECTED IN THE CURRENT FORECAST WORDING. && .AVIATION...STRATUS AROUND 600 FEET IS BEGINNING TO MOVE ONSHORE AND OVER THE EASTERN THREE COUNTIES OF DEEP SOUTH TEXAS. THIS STRATUS WILL QUITE POSSIBLY REDUCE THE OPPORTUNITY FOR FOG DEVELOPMENT...AND THUS THE FOG HAS BEEN REMOVED IN THE CURRENT AMENDED TAF PACKAGE. VFR CONDITIONS WILL RAPIDLY DEVELOP TOMORROW MORNING AFTER SUNRISE WITH INCREASING SURFACE WINDS. && .MARINE...TONIGHT THROUGH 6 AM FRIDAY...BUOY 42020 REPORTED SOUTHEAST WINDS AROUND 12 KNOTS GUSTING TO AROUND 14 KNOTS WITH SEAS SLIGHTLY UNDER 3.5 FEET WITH A PERIOD OF 7 SECONDS AT 20 CST/02 UTC. SMALL CRAFT EXERCISE CAUTION CONDITIONS WILL PREVAIL ALONG THE LOWER TEXAS COAST TONIGHT THROUGH THURSDAY IN ADVANCE OF A WEAK COLD FRONT ...WHICH WILL PASS THROUGH THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS EARLY FRIDAY MORNING. THESE CONDITIONS WILL CONTINUE THURSDAY NIGHT THROUGH THE EARLY MORNING HOURS OF FRIDAY AS THE COLD FRONT MOVES THROUGH. IN THE LONGER RANGE THE APPROACH OF THE NEXT WEST COAST 500 MB TROUGH WILL STEADILY TIGHTEN THE PGF TOWARDS THE WEEKEND INCREASING THE WINDS AND SEAS UP CLOSE TO SCA LEVELS. THE FROPA SUNDAY NIGHT INTO EARLY MON MORNING WILL RESULT IN A STRENGTHENING NORTH FLOW OVER THE REGION MAINTAIN THE WINDS AND SEAS WELL INTO SCA LEVELS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 77 66 76 / 0 0 0 0 BROWNSVILLE 69 83 66 77 / 0 0 0 0 HARLINGEN 68 85 64 80 / 0 0 0 0 MCALLEN 69 88 62 85 / 0 0 0 0 RIO GRANDE CITY 67 89 61 86 / 0 0 0 0 SOUTH PADRE ISLAND 68 74 66 70 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM...66 LONG TERM...60
Hazardous weather outlook, Feb 23, 3:51 PM CST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 351 PM CST WED FEB 23 2011 TXZ248>257-241200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 351 PM CST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. PATCHY FOG...POSSIBLY DENSE IN ISOLATED AREAS...WILL DEVELOP ACROSS DEEP SOUTH TEXAS BEGINNING AFTER SUNSET AND BEFORE MIDNIGHT TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PATCHY FOG...POSSIBLY DENSE IN ISOLATED AREAS...WILL PREVAIL DURING THE EARLY MORNING HOURS OF THURSDAY THROUGH SATURDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES THURSDAY AND FRIDAY...AND AGAIN SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-241200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 351 PM CST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SMALL CRAFT ADVISORY IS POSSIBLE FOR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS SATURDAY NIGHT THROUGH TUESDAY DUE TO INCREASING WINDS AND BUILDING SEAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:03 AM CST | Small Craft Advisory for Winds | BRO | 12 hr | |
| Feb 24, 9:47 AM CST | Wind Advisory | BRO | Cameron, Willacy | 3 hr |
| Feb 24, 3:38 PM CST | Small Craft Advisory for Winds | BRO | 2 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.